What Causes the Bruising During Lip Augmentation?
Doctor Answers 11
New technique to reduce bruising for lip augmentation
My technique for lip augmentation now consists of using a small blunt tip, microcannula to inject the entire lip (vermillion lip border, lip body, etc.). An tiny entrance poke to the lip is created in at the corners (oral commissures) with a small needle and the entire lip is able to be enhanced though those 2 small needle holes. This has greatly reduced the pain and bruising for my patients. Because the microcannula is blunt tipped, the worry about hitting a small vein or vessel is dramatically reduced.
Unfortunately, the vessels in the lips and the face can be too small to be identified. Needles used in fillers, no matter how small they are, can hit a small vessel and cause bruising even in the best of hands. There are post-injection ways to speed up the recovery process but the bruising will self resolve.
Lip augmentation with Restylane/Juvederm and bruising
It is quite common to develop some bruising after lip augmentation because the lips have such a rich blood supply. This is what gives them their pink colour.
Bruising can occur from the needle injuring the multiple tiny vessels of the lip or from the massage and molding after the injections.
It is hard to say whether your bruising is from technique or from the filler itself, but it is not uncommon to have some bruising after the injections. Most of the time there is very little bruising at all, but it can happen. This typically is worst at two to three days after the injection and can last up to one week.
In order to minimize the chance of bruising, I try and use as few needle punctures as possible and inject in a location that avoids the major blood vessels of the lip.
I hope that helps.
You might also like...
How to Reduce Bruising after Lip Augmentation
Bruising occurs when blood vessels are damaged and leak into tissue. If you experience bruising after lip augmentation, you can expect it to last approximately one week. The experience, skill and technique of the injector are important when considering results and side effects. I have found microcannulas (blunt tip needles) to be useful in reducing bruising and swelling especially in sensitive areas of the face such as the lips. It is impossible to predict with 100% accuracy whether or not you will bruise, but with the proper technique and advanced protocols, the odds of bruising can be decreased. I hope this helps!
Lip Filler Bruising
Lip is a vascular structure & while injecting lips bruising is very common even with experienced hands. I think that it is not the fault of the injector but generally this area is prone to bleed easily.
Blunt cannula, minimum injection sites& icing of the injection site can lead to better results.
Bruising From Filler Injections
Bruising is due to the surgeon’s technique. However, even the best injectors will often have bruising. Bruising should last up to a week, but most likely only a few days.
Bruising with lip augmentation...
Bruising can last 1-2 weeks following a lip augmentation with filler. In order to get any filler into the lip, you need to use a needle or some type of delivery device. These techniques are traumatic to the small vessels in the lip. If a larger vessel is hit, this can lead to significant bruising. Most women do not bruise with lip augmentation if done carefully.
What causes bruising from Lip Augmentation?
Bruising is caused by bleeding within tissues, in this case the lip muscle during the lip augmentation using fillers. Fillers use needles which cause bleeding within the lip itself. The degree to which this bleeding occurs dictates the amount of bruising.
Fillers such as e.g. Juvederm and Restylane are typically used for lip augmentation. Small syringes are used to inject these and some temporary brusing may occur; it usually resolves within 1-2 weeks.
Bruising from lip augmentation with Juvederm and Restylane
The typical side effects associated with lip augmentation using hyaluronic acid fillers such as Juvederm and Restylane include bruising, redness, swelling and pain. These occur in as high as 90% of patients and usually resolve within one week. It is possible that some of these side effects may be affected by the injection techniques such as fan like injections, higher injection volumes, and more rapid injection times. Even with good injection technique, bruising is still possible but less likely.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.